Alert archive / Kansas / Red Flag Warnings in 2026

Red Flag Warning 15, NWS Dodge City, KS

March 30, 202620 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Mar 30, 2026, 1:19 AM CDT for 20 counties in Kansas. It took effect at Mar 30, 2026, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2026, 1:19 AM CDT (06:19 UTC)
In effect from
Mar 30, 2026, 1:00 PM CDT
Expired
Mar 30, 2026, 9:00 PM CDT
In force
8 hr
Issued by
NWS Dodge City, KS

Counties Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 41 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2026-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2026-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3611 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

305 
WWUS83 KDDC 300619
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
119 AM CDT Mon Mar 30 2026


KSZ030-043-044-300730-
/O.CAN.KDDC.FW.A.0009.260330T1800Z-260331T0200Z/
Trego-Scott-Lane-
119 AM CDT Mon Mar 30 2026

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR PORTIONS OF WEST CENTRAL KANSAS...

The National Weather Service in Dodge City has cancelled the Fire
Weather Watch.

The latest forecast calls for weaker winds across Trego, Scott,
and Lane County, so the Fire Weather Watch has been canceled. 

$$

KSZ045-061>064-074>080-084>089-301430-
/O.UPG.KDDC.FW.A.0009.260330T1800Z-260331T0200Z/
/O.NEW.KDDC.FW.W.0015.260330T1800Z-260331T0200Z/
Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-
Ford-Edwards-Kiowa-Morton-Stevens-Seward-Meade-Clark-Comanche-
119 AM CDT Mon Mar 30 2026 /1219 AM MDT Mon Mar 30 2026/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR SOUTHWEST AND PORTIONS OF WEST CENTRAL
KANSAS...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM CDT /noon MDT/ this afternoon to 9 PM CDT /8 PM MDT/
this evening. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 045 Ness, Fire Weather Zone 
  061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 
  063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 
  074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 
  076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 
  Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 
  Kiowa, Fire Weather Zone 084 Morton, Fire Weather Zone 085 
  Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 
  Meade, Fire Weather Zone 088 Clark and Fire Weather Zone 089 
  Comanche.

* TIMING...From 1 PM CDT /noon MDT/ this afternoon to 9 PM CDT 
  /8 PM MDT/ this evening.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ046-065-301430-
/O.NEW.KDDC.FW.W.0015.260330T1800Z-260331T0200Z/
Rush-Pawnee-
119 AM CDT Mon Mar 30 2026

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS
OF CENTRAL KANSAS...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM this afternoon to 9 PM CDT this evening.

* AFFECTED AREA...Fire Weather Zone 046 Rush and Fire Weather 
  Zone 065 Pawnee.

* TIMING...From 1 PM this afternoon to 9 PM CDT this evening.

* WINDS...South 15 to 25 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
3 follow-up statements
171 
WWUS83 KDDC 301100
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
600 AM CDT Mon Mar 30 2026

KSZ045-046-061>065-074>080-084>089-310200-
/O.CON.KDDC.FW.W.0015.260330T1800Z-260331T0200Z/
Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stanton-Grant-
Haskell-Gray-Ford-Edwards-Kiowa-Morton-Stevens-Seward-Meade-Clark-
Comanche-
600 AM CDT Mon Mar 30 2026 /500 AM MDT Mon Mar 30 2026/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND
LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 045 Ness, Fire Weather Zone 
  046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 
  062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 
  064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 
  074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 
  076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 
  Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 
  Kiowa, Fire Weather Zone 084 Morton, Fire Weather Zone 085 
  Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 
  Meade, Fire Weather Zone 088 Clark and Fire Weather Zone 089 
  Comanche.

* TIMING...From 1 PM CDT /noon MDT/ this afternoon to 9 PM CDT 
  /8 PM MDT/ this evening.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
506 
WWUS83 KDDC 301842
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
142 PM CDT Mon Mar 30 2026

...Elevated to Critical Wildfire Risk Monday Afternoon...

KSZ045-046-061>065-074>080-084>089-310200-
/O.CON.KDDC.FW.W.0015.000000T0000Z-260331T0200Z/
Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stanton-Grant-
Haskell-Gray-Ford-Edwards-Kiowa-Morton-Stevens-Seward-Meade-Clark-
Comanche-
142 PM CDT Mon Mar 30 2026 /1242 PM MDT Mon Mar 30 2026/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 045 Ness, Fire Weather Zone 
  046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 
  062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 
  064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 
  074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 
  076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 
  Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 
  Kiowa, Fire Weather Zone 084 Morton, Fire Weather Zone 085 
  Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 
  Meade, Fire Weather Zone 088 Clark and Fire Weather Zone 089 
  Comanche.

* TIMING...Until 9 PM CDT /8 PM MDT/ this evening.

* WINDS...Southwest 10 to 20 mph with gusts near 30 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
569 
WWUS83 KDDC 310145
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
845 PM CDT Mon Mar 30 2026


KSZ045-046-061>065-074>080-084>089-310245-
/O.EXP.KDDC.FW.W.0015.000000T0000Z-260331T0200Z/
Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stanton-Grant-
Haskell-Gray-Ford-Edwards-Kiowa-Morton-Stevens-Seward-Meade-Clark-
Comanche-
845 PM CDT Mon Mar 30 2026 /745 PM MDT Mon Mar 30 2026/

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST KANSAS...

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 30, 1:02 AM CDT, 17 minutes earlier. Its key messages:

  • Record hot temperatures once again likely with highs mid to upper 90s from Liberal to Meade to Ashland in particular.
  • Red Flag Warning in effect this afternoon and evening for widespread very low RH 8 to 13% and southwest/west wind gusts 25+ mph.
  • Strong cold front Tuesday with north-northeast winds 25 to 35 mph, gusting 45 mph.
  • Increasing precipitation chances late Wednesday and Wednesday Night as a fast-moving, but intense storm system moves across Kansas. There is an attendant severe weather risk, but degree of severe weather risk and locations are still quite uncertain at this time.
Area forecast discussion, Mar 30, 1:02 AM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
102 AM CDT Mon Mar 30 2026

.KEY MESSAGES...

- Record hot temperatures once again likely with highs mid to
  upper 90s from Liberal to Meade to Ashland in particular.

- Red Flag Warning in effect this afternoon and evening for
  widespread very low RH 8 to 13% and southwest/west wind gusts
  25+ mph.

- Strong cold front Tuesday with north-northeast winds 25 to 35
  mph, gusting 45 mph.

- Increasing precipitation chances late Wednesday and Wednesday
  Night as a fast-moving, but intense storm system moves across
  Kansas. There is an attendant severe weather risk, but degree
  of severe weather risk and locations are still quite uncertain
  at this time.

&&

.DISCUSSION...
Issued at 1258 AM CDT Mon Mar 30 2026

Another hot day is forecast Monday ahead of the next cold front.
Southwesterly winds will develop after sunrise, and the deeply mixed
low level thermal plume will expand east-northeastward across all of
southwest Kansas. This hot/dry air mass will converge on very
warm/moist air mass creating a dryline later on in the afternoon.
Right along and just west of the dryline, particularly Highway 283
corridor, temperatures will soar well into the lower-mid 90s.
Hottest temperatures, again, will likely be across Seward through
Clark County where a few 97 or 98F highs can be expected near the
Oklahoma line.

The synoptic setting will become increasingly unsettled across the
central CONUS midweek. The first cold frontal passage Tuesday will
be tied to a quick-moving northern stream system along the Canada
line, so Tuesday temperatures will be noticeably cooler behind the
front along with strong north-northeast winds 25 to 35 mph at times.
We bumped up the wind speeds closer to 75th percentile NBM given the
strong MSLP rises during the day. The cold front will gradually slow
down and eventually stall out Tuesday Night as a new surface low
develops along the front across the Texas Panhandle in advance of a
strong southern stream Pacific jet streak.

The frontal zone Tuesday Night will be the focus for thunderstorms
across mainly western/northern Oklahoma, but we will have to watch
the Red Hills region later in the night for post-frontal elevated
strong to perhaps severe convection. As the Pacific storm system
draws closer to western Kansas on Wednesday, an even deeper surface
low will redevelop along the frontal zone across southeastern
Colorado into the northern TX/OK Panhandles or far southwest Kansas.
This will be the main surface low which will track east somewhere
near the Kansas-Oklahoma line. Just east of this deep surface low
Wednesday afternoon/evening, fairly rich low level moisture will
pull back to the northwest, but there is critical timing and
magnitude of moisture advection specifically into our southwest
Kansas region. If 60F+ dewpoints can pull back toward Highway 283
corridor by early evening before the low moves out, then we will
certainly need to watch for vigorous surface-based convection with
the potential for all severe weather risks in play. A faster
ejecting shortwave trough would keep this surface-based threat just
to the east of the DDC CWA. Once the system moves out late Wednesday
Night into early Thursday morning, a mid level deformation axis is
likely to mature, but move fairly quickly, hence fairly high POPs
confined to the Wednesday Night period in particular (especially up
along the I-70 corridor at 70+ POPs). Despite fairly high POPs, we
are not looking at a substantial precipitation event given the low
amplitude and fast-moving nature of the upper level disturbance
responsible for the precipitation event. NBM 50th percentile 24-hr
QPF amounts range from around a tenth of an inch Scott City-Dodge
City-Coldwater to around one-quarter inch along the I-70 corridor.

Another even stronger storm will move out across the Great Plains
Friday, but this storm will move across much farther north into the
Dakotas, and the first earlier week storm will have pushed low level
moisture too far away from western Kansas. Thus, much of the
convective precipitation with the Friday system will be confined to
central and eastern Kansas into Oklahoma.  After the 1-2 punch of
storms this week, the pattern will quiet down again over the weekend
into early next week with temperatures more like early April instead
of late June or July.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1003 PM CDT Sun Mar 29 2026

Aviation weather will remain tranquil through this TAF period as
warm and dry air will prevail through Monday Night. A weak
surface low will track northeast across western Kansas, but this
weak low will not have any worthy impacts on aviation.
Prevailing wind direction will remain southerly with more of a
westerly component at GCK and LBL south of the low by late
morning and DDC by early afternoon or so.

&&

.FIRE WEATHER...
Issued at 1258 AM CDT Mon Mar 30 2026

The Fire Weather Watch will be upgraded to a Red Flag Warning as
critical fire weather conditions will likely develop to the south of
a weak surface low track. West to southwest winds will likely gust
25 to 30 mph at times, especially along and south of Highway 50.
Farther north closer to the surface low track, winds will likely be
much weaker, thus critical conditions are not expected so we will
keep the Red Flag Warning generally south of a Syracuse to Garden
City to Ness City to La Crosse line. Behind the dryline this
afternoon, widespread relative humidity of 8 to 13% is likely as
temperatures warm well into the 90s.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 1 PM CDT /noon MDT/ this afternoon to 9
PM CDT /8 PM MDT/ this evening for KSZ045-046-061>065-074>080-
084>089.

&&

DISCUSSION...Umscheid
AVIATION...Umscheid
FIRE WEATHER...Umscheid

Nearby

Red Flag Warnings in Kansas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.